MAUDE Adverse Event Report: COVIDIEN SILVERHAWK ATK; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN SILVERHAWK ATK; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number P4052
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was attempting to use a silverhawk directional atherectomy catheter to treat a plaque lesion with little calcification in the proximal sfa-popliteal artery (80% stenosis).The artery was non-tortuous.The device was prepped as per the ifu with no issues identified.The vessel was not pre or post dilated.During the initial advancement severe resistance was encountered.The blade of the device could not be released.The tip of the device embolised and was captured within the sheath.A new silverhawk was used to complete the procedure.No patient injury was reported.
 
Additional Manufacturer Narrative
Product analysis: the silverhawk atk was returned for analysis.No other ancillary devices were included.The silverhawk was inspected and observed the cutter was within the cutter window of the distal assembly.Damage was noted on the cutter head.Biological material was observed within cutter window and on the cutter assembly.The cutter assembly was soaked in water.Under microscope it was discovered approximately 25% of the circumference of the distal rim of the cutter head was broken off.The piece which had broken off, was not returned with the silverhawk unit.The thumb-switch was pushed forward and the cutter impacted the distal rim of the cutter window (cutter crash).Event update: severe resistance was encountered during thumbswitch advancement.The thumbswitch was unable to open/ close the cutter.It was reported an unfamiliar sound was emitted from the motor and the motor experienced issues turning on and off.No intervention was required.Guidewire prolapse did not occur.The tip did not separate at the hinge pin.If information is provided in the future, a supplemental report will be issued.

Brand Name
SILVERHAWK ATK
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN
9775 toledo way
irvine CA 92618
MDR Report Key7395126
Report Number2183870-2018-00202
Device Sequence Number10958741
Product Code MCW
UDI-Device Identifier00821684074121
UDI-Public00821684074121
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K061188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/15/2018
Device Catalogue NumberP4052
Device Lot NumberA311250
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2018
Initial Date Received by Manufacturer 03/05/2018
Supplement Date Received by Manufacturer04/10/2018
Initial Report FDA Received Date04/04/2018
Supplement Report FDA Received Date05/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR